MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEX EXTREME 7X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4157040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 7mm x 40mm powerflex extreme percutaneous transluminal angioplasty (pta) dilatation catheter ruptured at eight atmospheres (atm).The balloon was delivered and removed upon rupture without incident.There was no patient injury reported.The device was inspected outside the patient and confirmed to be punctured.It was used intending to dilate a lesion in the cephalic vein.The lesion was not calcified.There was no vessel tortuosity.The percentage of stenosis was eighty.The device was used for a chronic total occlusion.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped normally according to the ifu.The device was of normal appearance prior to use.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The balloon catheter did not kink while being used.The contrast to saline ratio was 50%.The same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.There was no unusual force used at any time during the procedure.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The procedure was completed without complications.The product was not returned for analysis.A product history record (phr) review of lot 82159243 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.However, vessel characteristics and procedural factors may have contributed to the reported event.The lesion was a chronic total occlusion with eighty percent stenosis, it is likely these factors contributed to the stated ¿puncture¿ noted to the balloon upon inspection.With the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 7 x 40 mm powerflex extreme percutaneous transluminal angioplasty (pta) dilatation catheter ruptured at 8 atmosphere (atm).The balloon was delivered without incident and removed upon rupture without incident.There was no patient injury reported.The device was inspected outside the patient and confirmed to be punctured.It was used intending to dilate a lesion in the cephalic vein.The lesion was not calcified.There was no vessel tortuosity.The percentage of stenosis was 80 %.The device was used for a chronic total occlusion.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.The device was prep normally.There was nothing unusual noted about the device prior to use.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.The contrast to saline ratio was 50%.The same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon ruptured at 8 atm.There was no unusual force used at any time during the procedure.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.The procedure was completed without complications.

Brand Name
POWERFLEX EXTREME 7X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8736471
Report Number9616099-2019-03039
Device Sequence Number11356466
Product Code LIT
UDI-Device Identifier20705032001837
UDI-Public20705032001837
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number4157040S
Device Catalogue Number4157040S
Device Lot Number82159243
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60
Patient Weight85